MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +6 S RETENTIVE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +6 S RETENTIVE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR0990-200-426SR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an rsa performed on an unspecified date, the patient presented shoulder pain and instability.The surgeon suspects a liner disassociation from the stem, based on imaging.A revision surgery is scheduled for mid (b)(6).
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H11: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, b3, b5, b7, d1, d4, d6b, d10, e1.
 
Event or Problem Description
It was reported that, after an rsa revision performed on (b)(6) 2024, the patient presented shoulder pain and instability.The surgeon suspects a liner disassociation from the stem, based on imaging.A second revision surgery was performed on (b)(6) 2025.It had been emphasized that this patient was admittedly non-compliant with his post-op instructions.The patient had been given some rom/movement restrictions and had been repeatedly ignoring said restrictions.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that although non-adherence to post-operative restrictions is a suspected contributing factor to the reported events, a definitive clinical root cause of the disassociation could not be determined based on the information provided.Deformation of the explanted liner is noted in the provided photos; however, a component malperformance cannot be confirmed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
42MM REVERSE LINER +6 S RETENTIVE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21906164
Report Number3002788818-2025-00039
Device Sequence Number8728955
Product Code KWT
UDI-Device Identifier00885556810668
UDI-Public885556810668
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberLNR0990-200-426SR
Device Lot Number700001146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/16/2025
06/06/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date04/30/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLS0990-506-4200C/LOT: 700009095.; STEM-0990-100-002/LOT: 700008186.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale